Alert archive / New Mexico / Wind Advisories in 2020

Wind Advisory 7, NWS Albuquerque, NM

February 2, 202013 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Feb 2, 2020, 2:00 PM MST for 13 counties in New Mexico. It took effect at Feb 3, 2020, 12:00 AM MST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2020, 2:00 PM MST (21:00 UTC)
In effect from
Feb 3, 2020, 12:00 AM MST
Expired
Feb 4, 2020, 5:00 AM MST
In force
29 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Chaves County, NM, Cibola County, NM, Lincoln County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 35 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2020-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2020-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2443 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

979 
WWUS75 KABQ 022100
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
200 PM MST Sun Feb 2 2020

NMZ208-226-030500-
/O.UPG.KABQ.HW.A.0002.200203T1400Z-200204T0400Z/
/O.NEW.KABQ.HW.W.0002.200203T1400Z-200204T0400Z/
Southwest Mountains-South Central Mountains-
200 PM MST Sun Feb 2 2020

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 9 PM MST MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Southwest Mountains and South Central Mountains.

* WHEN...From 7 AM to 9 PM MST Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Take some time now to secure lightweight
  outdoor furniture. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NMZ205-206-224-225-239>241-030500-
/O.UPG.KABQ.HW.A.0002.200203T1400Z-200204T0400Z/
/O.NEW.KABQ.WI.Y.0007.200203T1700Z-200204T0100Z/
West Central Plateau-West Central Mountains-
South Central Highlands-Upper Tularosa Valley-
Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
200 PM MST Sun Feb 2 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...West Central Plateau, West Central Mountains, South 
  Central Highlands, Upper Tularosa Valley, Eastern Lincoln 
  County, Southwest Chaves County and San Agustin Plains and 
  Adjacent Lowlands.

* WHEN...From 10 AM to 6 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Remember to secure lightweight outdoor furniture.

* ADDITIONAL DETAILS...Strong cross winds are expected along
  Interstate 40 between Gallup and Grants. High profile vehicles
  should use caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ202-030500-
/O.NEW.KABQ.WI.Y.0007.200203T0700Z-200204T0100Z/
Chuska Mountains-
200 PM MST Sun Feb 2 2020

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Chuska Mountains.

* WHEN...From midnight tonight to 6 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Hazardous travel will be possible for high
  profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ221-030500-
/O.NEW.KABQ.WI.Y.0007.200203T1700Z-200204T0100Z/
Sandia/Manzano Mountains Including Edgewood-
200 PM MST Sun Feb 2 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Sandia and Manzano Mountains including Edgewood.

* WHEN...From 10 AM to 6 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Remember to secure lightweight outdoor furniture.

* ADDITIONAL DETAILS...Hazardous travel will be possible for high
  profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

34
6 follow-up statements
736 
WWUS75 KABQ 030434
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
934 PM MST Sun Feb 2 2020

NMZ208-226-031300-
/O.CON.KABQ.HW.W.0002.200203T1400Z-200204T0400Z/
Southwest Mountains-South Central Mountains-
934 PM MST Sun Feb 2 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 9 PM MST
MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Southwest Mountains and South Central Mountains.

* WHEN...From 7 AM to 9 PM MST Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Take some time now to secure lightweight 
  outdoor furniture.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NMZ202-031300-
/O.CON.KABQ.WI.Y.0007.200203T0700Z-200204T0100Z/
Chuska Mountains-
934 PM MST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Chuska Mountains.

* WHEN...From midnight tonight to 6 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Hazardous travel will be possible for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ205-206-221-224-225-239>241-031300-
/O.CON.KABQ.WI.Y.0007.200203T1700Z-200204T0100Z/
West Central Plateau-West Central Mountains-
Sandia/Manzano Mountains Including Edgewood-
South Central Highlands-Upper Tularosa Valley-
Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
934 PM MST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST
MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...West Central Plateau, West Central Mountains, South 
  Central Highlands, Upper Tularosa Valley, Eastern Lincoln 
  County, Southwest Chaves County and San Agustin Plains and 
  Adjacent Lowlands.

* WHEN...From 10 AM to 6 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Remember to secure lightweight outdoor furniture.

* ADDITIONAL DETAILS...Strong cross winds are expected along 
  Interstate 40 between Gallup and Grants. High profile vehicles 
  should use caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
166 
WWUS75 KABQ 031014
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
314 AM MST Mon Feb 3 2020

NMZ226-032200-
/O.EXT.KABQ.HW.W.0002.200203T1400Z-200204T1200Z/
South Central Mountains-
314 AM MST Mon Feb 3 2020

...HIGH WIND WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 AM
MST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...South Central Mountains.

* WHEN...From 7 AM this morning to 5 AM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult and may become
  dangerous for high profile vehicles, especially on north to
  south oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind. Use extra caution when driving, 
especially if operating a high profile vehicle. 

&&

$$

NMZ208-032200-
/O.CON.KABQ.HW.W.0002.200203T1400Z-200204T0400Z/
Southwest Mountains-
314 AM MST Mon Feb 3 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
9 PM MST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Southwest Mountains and South Central Mountains.

* WHEN...From 7 AM to 9 PM MST Monday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind. Use extra caution when driving, 
especially if operating a high profile vehicle. 

&&

$$

NMZ223-229-032200-
/O.EXA.KABQ.WI.Y.0007.200203T1700Z-200204T0100Z/
Central Highlands-Northeast Highlands-
314 AM MST Mon Feb 3 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Central Highlands and Northeast Highlands.

* WHEN...From 10 AM to 6 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Strong cross winds are expected along northwest to southeast
  oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ239-240-032200-
/O.EXT.KABQ.WI.Y.0007.200203T1700Z-200204T1200Z/
Eastern Lincoln County-Southwest Chaves County-
314 AM MST Mon Feb 3 2020

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 AM
MST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Lincoln and Southwest Chaves County.

* WHEN...From 10 AM this morning to 5 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Strong cross winds are expected along north to south oriented
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ202-032200-
/O.CON.KABQ.WI.Y.0007.000000T0000Z-200204T0100Z/
Chuska Mountains-
314 AM MST Mon Feb 3 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 30 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Chuska Mountains.

* WHEN...Through 6 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel will be difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ205-206-221-224-225-241-032200-
/O.CON.KABQ.WI.Y.0007.200203T1700Z-200204T0100Z/
West Central Plateau-West Central Mountains-
Sandia/Manzano Mountains Including Edgewood-
South Central Highlands-Upper Tularosa Valley-
San Agustin Plains and Adjacent Lowlands-
314 AM MST Mon Feb 3 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...West Central Plateau, West Central Mountains, South
  Central Highlands, Upper Tularosa Valley and San Agustin Plains
  and Adjacent Lowlands.

* WHEN...From 10 AM to 6 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Strong cross winds are expected along Interstate 40 between
  Gallup and Grants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
100 
WWUS75 KABQ 032131
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
231 PM MST Mon Feb 3 2020

NMZ208-040100-
/O.CON.KABQ.HW.W.0002.000000T0000Z-200204T0400Z/
Southwest Mountains-
231 PM MST Mon Feb 3 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Southwest Mountains.

* WHEN...Until 9 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles on north to south oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NMZ226-040100-
/O.CON.KABQ.HW.W.0002.000000T0000Z-200204T1200Z/
South Central Mountains-
231 PM MST Mon Feb 3 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...South Central Mountains.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NMZ202-040100-
/O.CON.KABQ.WI.Y.0007.000000T0000Z-200204T0100Z/
Chuska Mountains-
231 PM MST Mon Feb 3 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Chuska Mountains.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Strong cross winds are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ205-206-221-223>225-229-241-040100-
/O.CON.KABQ.WI.Y.0007.000000T0000Z-200204T0100Z/
West Central Plateau-West Central Mountains-
Sandia/Manzano Mountains Including Edgewood-Central Highlands-
South Central Highlands-Upper Tularosa Valley-Northeast Highlands-
San Agustin Plains and Adjacent Lowlands-
231 PM MST Mon Feb 3 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...San Agustin Plains and Adjacent Lowlands, Northeast 
  Highlands, West Central Plateau, West Central Mountains, 
  Central Highlands, Sandia and Manzano Mountains including 
  Edgewood, Upper Tularosa Valley and South Central Highlands.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Strong cross winds are expected along north to south oriented
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ239-240-040100-
/O.CON.KABQ.WI.Y.0007.000000T0000Z-200204T1200Z/
Eastern Lincoln County-Southwest Chaves County-
231 PM MST Mon Feb 3 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Southwest Chaves County and Eastern Lincoln County.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Strong cross winds are expected along north to south oriented
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

34
329 
WWUS75 KABQ 040050
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
550 PM MST Mon Feb 3 2020

NMZ208-040200-
/O.CAN.KABQ.HW.W.0002.000000T0000Z-200204T0400Z/
Southwest Mountains-
550 PM MST Mon Feb 3 2020

...HIGH WIND WARNING IS CANCELLED...

Wind speeds have decreased substantially over the last hour or
two. Damaging wind gusts are no longer expected, though a few
gusts near 50 mph remain possible. Winds will continue to decrease
through the evening.

$$

NMZ202-040200-
/O.EXP.KABQ.WI.Y.0007.000000T0000Z-200204T0100Z/
Chuska Mountains-
550 PM MST Mon Feb 3 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

Though breezy conditions will continue through the evening,
speeds have fallen below advisory criteria. Thus, the Wind
Advisory will expire at 6pm.

$$

NMZ205-206-221-223>225-229-241-040200-
/O.EXP.KABQ.WI.Y.0007.000000T0000Z-200204T0100Z/
West Central Plateau-West Central Mountains-
Sandia/Manzano Mountains Including Edgewood-Central Highlands-
South Central Highlands-Upper Tularosa Valley-Northeast Highlands-
San Agustin Plains and Adjacent Lowlands-
550 PM MST Mon Feb 3 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

Winds will continue to diminish this evening. Therefore, the Wind
Advisory will expire at 6 pm.

$$

NMZ226-040600-
/O.CON.KABQ.HW.W.0002.000000T0000Z-200204T1200Z/
South Central Mountains-
550 PM MST Mon Feb 3 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...South Central Mountains.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NMZ239-240-040600-
/O.CON.KABQ.WI.Y.0007.000000T0000Z-200204T1200Z/
Eastern Lincoln County-Southwest Chaves County-
550 PM MST Mon Feb 3 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Southwest Chaves County and Eastern Lincoln County.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Strong cross winds are expected along north to south oriented
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

34
598 
WWUS75 KABQ 040534
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1034 PM MST Mon Feb 3 2020

NMZ226-041200-
/O.CON.KABQ.HW.W.0002.000000T0000Z-200204T1200Z/
South Central Mountains-
1034 PM MST Mon Feb 3 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...South Central Mountains.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NMZ239-240-041200-
/O.CON.KABQ.WI.Y.0007.000000T0000Z-200204T1200Z/
Eastern Lincoln County-Southwest Chaves County-
1034 PM MST Mon Feb 3 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Southwest Chaves County and Eastern Lincoln County.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Strong cross winds are expected along north to south oriented
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

15
636 
WWUS75 KABQ 041150
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
450 AM MST Tue Feb 4 2020

NMZ226-041300-
/O.EXP.KABQ.HW.W.0002.000000T0000Z-200204T1200Z/
South Central Mountains-
450 AM MST Tue Feb 4 2020

...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

Wind speeds have decreased over the past hour or two, therefore, 
the High Wind Warning will be allowed to expire. Some breezy winds
may persist, but speeds will continue to decrease through the 
early morning.

$$

NMZ239-240-041300-
/O.EXP.KABQ.WI.Y.0007.000000T0000Z-200204T1200Z/
Eastern Lincoln County-Southwest Chaves County-
450 AM MST Tue Feb 4 2020

...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

Breezy conditions may continue through the morning, but speeds
have fallen below advisory criteria. Therefore, the Wind Advisory
will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 2, 10:30 AM MST, 3 hours 30 minutes earlier.

Area forecast discussion, Feb 2, 10:30 AM MST, 3 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1030 AM MST Sun Feb 2 2020

.AVIATION...
18Z TAF CYCLE
Quiet conditions will prevail today, with cirrus continuing across
the southeast half or so of the area. After 00Z, winds and low level
wind shear will become an increasing concern. Mountain top level
winds will increase first as the next trough approaches NM. Then
between 03 and 06Z, LLWS will develop across western NM, then will
spread eastward through sunrise, to impact both KLVS and KTCC.
Between 16 and 18Z Mon, the strong winds above surface will mix down
causing gusty southwest winds at all terminals. Gusts between 40 and
50kt will be likely in the afternoon Monday. Mountain wave activity
is also likely.

34

&&

.PREV DISCUSSION...246 AM MST Sun Feb 2 2020...
.SYNOPSIS...
A picture perfect day is in store for much of New Mexico today with
high temperatures well above average for the date. The bottom drops
out, however, on Monday when a very cold storm system moves into
western areas Monday morning and through the remainder of the state
late-day Monday into Monday night. Very strong to potentially high
winds are forecast for portions of southwest and south-central
portions Monday. The best chances for accumulating snow will be in
the western and northern mountains Monday afternoon into Monday
night. Bitter cold air will move in from the northwest Monday night
and Tuesday with high temperatures 20 to 40 degrees colder than
today's readings. The cold continues on Wednesday before a warming
trend starts Thursday and continues into next weekend.

&&

.DISCUSSION...
.SHORT TERM...(TONIGHT THROUGH MONDAY)...
Unseasonable warmth will be the main story for Sunday with high
temps 15 to 25 degrees above average, or within a few degrees of
record values. Lee cyclogenesis will develop across northeast CO
during the day, tightening the sfc pressure gradient. As a result,
some gusty winds are likely across east-central and northeast NM,
but should remain sufficiently below advisory levels. Winds truly
become problematic for Sunday night for wrn ridgetops, and more
widespread on Monday, especially for the western and south central
mountains as well as lee of the southern Sangres to the Sacramento
Mountains. Strong to damaging winds will be in response to 50-70kt
700mb winds ripping across the region. High Wind Watch has already
been hoisted by the previous shift and remains in good shape. Fully
anticipate Wind Advisories will surround these zones when it's time
to upgrade the watch. An anomalously deep closed low will work its
way into the Great Basin by Monday with an associated Pacific front
invading northwest NM during the late afternoon hours. Synoptic and
orographic forcing will support precip over the Four Corners area
late Mon morning, spreading into the northern/western mountains by
afternoon. Snow levels will already be low enough to support snow
during the onset of the event for most areas. More details on this
winter storm will be discussed in the section below. DPorter

LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)...
Cold to bitter cold will be the primary weather concern Monday night,
especially for the northwest half of the state, as -13C/9F to -16C/3F
air at 700mb (near mountain top level) slides southeastward into the
state from UT. 00Z model runs have backed off on the amount of snow
with this system and given quite the stout dry slot and the fact
that the upper-level jet-related forcing remains mainly north of NM,
this makes good meteorologic sense. Started the trend of lowering
snow chances mainly for valley areas including the RGV Monday into
Monday night with strong west to northwest winds resulting in
downsloping and slim chances for more than brief light snow or
flurries. Bitter cold continues Tuesday as another surge of cold air
(backdoor surge on the west or backside of the upper trough) moves
in from the northeast. The surface convergence generated by the
northeast and east winds is forecast to result in areas of light
snow mainly for the east slopes of the central mountain chain on
Tuesday. Best moisture on Tuesday will be across the east slopes of
the Sacramento Mountains with a few inches of accumulation possible
in/near Ruidoso by Tuesday evening.

The very cold airmass hangs on through Wednesday before sliding east
of the state Thursday. A gradual warming trend remains on tap for
Thursday, continuing into next weekend. Global models continue to
hint at another system in the form of a closed upper low that is
forecast to drop into CA late next weekend. Model ensembles have this
system farther south and it's plenty cold for snow for much of NM
February 10-12.

DPorter/33

&&

.FIRE WEATHER...
The combination of well above normal readings, gusty winds and RH
values approaching 12-15 pct may result in elevated or possibly an
hour of critical fire weather conditions across the eastern plains.
Winds significantly ramp-up on Monday with wetting pcpn working its
way into western/northern NM during the day. Elevated fire weather
conditions will occur again; however, one main limiting factor for
critical conditions will be the cooler readings - allowing minimum
RH to remain above 15 pct. Improved mixing and strong winds should
result in excellent ventilation for all areas save the northern mts.

Best chance for precip will shift to northern-northeast NM on Tue,
then the east-central/southeast plains Tuesday night in association
with the backdoor component of the front. Several inches of snow is
expected in the nrn mountains with lighter amounts over the plains.
A much below normal regime is a certainty for Tue/Wed with warming
temperatures on Thu/Fri. DPorter

DPorter

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Monday morning through Monday evening for the
following zones... NMZ205-206-208-224>226-239>241.

&&
Hazardous weather outlook, Feb 2, 2:37 AM MST, 11 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
237 AM MST Sun Feb 2 2020

NMZ201>241-031100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
237 AM MST Sun Feb 2 2020

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Strong southwest winds of 35 to 45 mph with gust of 55 to 65 mph
will impact areas south of Interstate 40 from the Arizona border to
the south-central mountains Monday ahead of a powerful cold front.
Southwest winds of 25 to 35 mph with gusts upwards of 55 mph will be
possible through the central highlands into the Pecos River Valley.

Light to moderate snow will develop over northern and western New
Mexico Monday afternoon and continue through Tuesday morning. The
combination of very cold temperatures with snow, blowing snow, and
low visibility will lead to areas of hazardous travel conditions
across northern and western New Mexico. Light snow may continue
through Tuesday night from the northern mountains south along the
east slopes of the central mountain chain including the central
highlands. The main impacts by Wednesday will most likely shift to
bitter cold temperatures and frigid wind chills.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 1:48 PM MSTWinter Weather AdvisoryABQBernalillo, Chaves, Cibola, Colfax, Curry, De Baca and 15 more57 hr
Feb 2, 2:00 PM MSTHigh Wind WarningABQCatron, Lincoln, Socorro39 hr

Nearby

Wind Advisories in New Mexico, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.